Alert archive / Arizona / Red Flag Warnings in 2025
Red Flag Warning 2, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this red flag warning at Apr 11, 2025, 12:23 PM MST for Apache County, Navajo County, Arizona. It took effect at Apr 12, 2025, 11:00 AM MST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 11, 2025, 12:23 PM MST (19:23 UTC)
- In effect from
- Apr 12, 2025, 11:00 AM MST
- Expired
- Apr 12, 2025, 8:00 PM MST
- In force
- 9 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 149 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 7.4 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3324 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
065 WWUS85 KFGZ 111923 RFWFGZ URGENT - FIRE WEATHER MESSAGE National Weather Service Flagstaff AZ 1223 PM MST Fri Apr 11 2025 AZZ113-114-117-121400- /O.NEW.KFGZ.FW.W.0002.250412T1800Z-250413T0300Z/ /O.NEW.KFGZ.FW.W.0003.250413T1800Z-250414T0300Z/ Little Colorado River Valley in Navajo County (Fire Weather Zone 113)- Little Colorado River Valley in Apache County (Fire Weather Zone 114)-White Mountains (Fire Weather Zone 117)- 1223 PM MST Fri Apr 11 2025 /123 PM MDT Fri Apr 11 2025/ /1223 PM MST Fri Apr 11 2025/ ...RED FLAG WARNING IN EFFECT FROM 11 AM MST /NOON MDT/ TO 8 PM MST /9 PM MDT/ SATURDAY DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY FOR LITTLE COLORADO RIVER VALLEY IN NAVAJO AND APACHE COUNTIES AND THE WHITE MOUNTAINS... ...RED FLAG WARNING IN EFFECT FROM 11 AM MST /NOON MDT/ TO 8 PM MST /9 PM MDT/ SUNDAY DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY FOR LITTLE COLORADO RIVER VALLEY IN NAVAJO AND APACHE COUNTIES AND THE WHITE MOUNTAINS... The National Weather Service in Flagstaff has issued a Red Flag Warning due to strong winds and low relative humidity, which is in effect from 11 AM MST /noon MDT/ to 8 PM MST /9 PM MDT/ Saturday. A Red Flag Warning has also been issued from 11 AM MST /noon MDT/ to 8 PM MST /9 PM MDT/ Sunday. * AFFECTED AREA...Locations near Alpine, Eagar-Springerville, Holbrook, Pinetop-Lakeside, Saint Johns, Show Low, Snowflake- Taylor, Whiteriver and Winslow. This includes portions of the Apache-Sitgreaves National Forest. * WINDS...Southwest 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 5 percent. * IMPACTS...The combination of gusty winds and low humidity can cause fire to rapidly grow in size and intensity before first responders can contain them. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent. A combination of strong winds and low relative humidities can contribute to extreme fire behavior. Please notify field crews of this Red Flag Warning. && $$ For more information from the National Weather Service visit http://weather.gov/flagstaff
3 follow-up statements
312 WWUS85 KFGZ 120819 RFWFGZ URGENT - FIRE WEATHER MESSAGE National Weather Service Flagstaff AZ 119 AM MST Sat Apr 12 2025 AZZ113-114-117-130000- /O.CON.KFGZ.FW.W.0002.250412T1800Z-250413T0300Z/ /O.CON.KFGZ.FW.W.0003.250413T1800Z-250414T0300Z/ Little Colorado River Valley in Navajo County (Fire Weather Zone 113)- Little Colorado River Valley in Apache County (Fire Weather Zone 114)-White Mountains (Fire Weather Zone 117)- 119 AM MST Sat Apr 12 2025 /219 AM MDT Sat Apr 12 2025/ /119 AM MST Sat Apr 12 2025/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM MST /NOON MDT/ THIS MORNING TO 8 PM MST /9 PM MDT/ THIS EVENING FOR LITTLE COLORADO RIVER VALLEY IN NAVAJO AND APACHE COUNTIES AND THE WHITE MOUNTAINS... ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM MST /NOON MDT/ TO 8 PM MST /9 PM MDT/ SUNDAY FOR LITTLE COLORADO RIVER VALLEY IN NAVAJO AND APACHE COUNTIES AND THE WHITE MOUNTAINS... * AFFECTED AREA...Locations near Alpine, Eagar-Springerville, Holbrook, Pinetop-Lakeside, Saint Johns, Show Low, Snowflake- Taylor, Whiteriver and Winslow. This includes portions of the Apache-Sitgreaves National Forest. * WINDS...Southwest 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 5 percent. * IMPACTS...The combination of gusty winds and low humidity can cause fire to rapidly grow in size and intensity before first responders can contain them. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent. A combination of strong winds and low relative humidities can contribute to extreme fire behavior. Please notify field crews of this Red Flag Warning. && $$ For more information from the National Weather Service visit http://weather.gov/flagstaff
315 WWUS85 KFGZ 121632 RFWFGZ URGENT - FIRE WEATHER MESSAGE National Weather Service Flagstaff AZ 932 AM MST Sat Apr 12 2025 AZZ113-114-117-130300- /O.CON.KFGZ.FW.W.0002.250412T1800Z-250413T0300Z/ /O.CON.KFGZ.FW.W.0003.250413T1800Z-250414T0300Z/ Little Colorado River Valley in Navajo County (Fire Weather Zone 113)- Little Colorado River Valley in Apache County (Fire Weather Zone 114)-White Mountains (Fire Weather Zone 117)- 932 AM MST Sat Apr 12 2025 /1032 AM MDT Sat Apr 12 2025/ /932 AM MST Sat Apr 12 2025/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST /9 PM MDT/ THIS EVENING FOR THE LITTLE COLORADO RIVER VALLEY IN NAVAJO AND APACHE COUNTIES AND THE WHITE MOUNTAINS... ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM MST /NOON MDT/ TO 8 PM MST /9 PM MDT/ SUNDAY FOR THE LITTLE COLORADO RIVER VALLEY IN NAVAJO AND APACHE COUNTIES AND THE WHITE MOUNTAINS... * AFFECTED AREA...Locations near Alpine, Eagar-Springerville, Holbrook, Pinetop-Lakeside, Saint Johns, Show Low, Snowflake- Taylor, Whiteriver and Winslow. This includes portions of the Apache-Sitgreaves National Forest. * WINDS...Southwest 15 to 25 mph with gusts 30 to 40 mph. * RELATIVE HUMIDITY...5 to 10 percent. * IMPACTS...The combination of gusty winds and low humidity can cause fire to rapidly grow in size and intensity before first responders can contain them. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent. A combination of strong winds and low relative humidities can contribute to extreme fire behavior. Avoid outdoor activities that can cause a spark near dry vegetation, such as yard work, target shooting, or campfires. Follow local fire restrictions. Check weather.gov/flagstaff for updates and livingwithfire.org for preparedness tips. Please notify field crews of this Red Flag Warning. && $$ For more information from the National Weather Service visit http://weather.gov/flagstaff
868 WWUS85 KFGZ 130259 RFWFGZ URGENT - FIRE WEATHER MESSAGE National Weather Service Flagstaff AZ 759 PM MST Sat Apr 12 2025 AZZ113-114-117-131600- /O.EXP.KFGZ.FW.W.0002.000000T0000Z-250413T0300Z/ /O.CON.KFGZ.FW.W.0003.250413T1800Z-250414T0300Z/ Little Colorado River Valley in Navajo County (Fire Weather Zone 113)- Little Colorado River Valley in Apache County (Fire Weather Zone 114)-White Mountains (Fire Weather Zone 117)- 759 PM MST Sat Apr 12 2025 /859 PM MDT Sat Apr 12 2025/ /759 PM MST Sat Apr 12 2025/ ...RED FLAG WARNING IN EFFECT FROM 11 AM MST /NOON MDT/ TO 8 PM MST /9 PM MDT/ SUNDAY FOR THE LITTLE COLORADO RIVER VALLEY IN NAVAJO AND APACHE COUNTIES AND THE WHITE MOUNTAINS... * AFFECTED AREA...Locations near Alpine, Eagar-Springerville, Holbrook, Pinetop-Lakeside, Saint Johns, Show Low, Snowflake- Taylor, Whiteriver and Winslow. This includes portions of the Apache-Sitgreaves National Forest. * WINDS...Southwest 15 to 25 mph with gusts 35 to 45 mph. * RELATIVE HUMIDITY...5 to 10 percent. * IMPACTS...The combination of gusty winds and low humidity can cause fire to rapidly grow in size and intensity before first responders can contain them. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent. A combination of strong winds and low relative humidities can contribute to extreme fire behavior. Avoid outdoor activities that can cause a spark near dry vegetation, such as yard work, target shooting, or campfires. Follow local fire restrictions. Check weather.gov/flagstaff for updates and livingwithfire.org for preparedness tips. Please notify field crews of this Red Flag Warning. && $$ For more information from the National Weather Service visit http://weather.gov/flagstaff
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this red flag warning went out at Apr 11, 10:21 AM MST, 2 hours 2 minutes earlier.
Area forecast discussion, Apr 11, 10:21 AM MST, 2 hours 2 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 1021 AM MST Fri Apr 11 2025 .SYNOPSIS...High pressure will slowly begin moving east tonight but not before some more record high temperatures could be broken both today and tomorrow. Temperatures will begin to slowly cool down this weekend but remain well above average, with some gusty southwesterly winds during the afternoon hours. && .UPDATE...Plenty of record highs will either be tied or broken this afternoon around the state. As of 930 AM, FLagstaff has already exceeded the normal high temperature for the day by 10 degrees (normal is 58 and the 930 AM temperature was 68). Forecasts are in good shape with no updates needed this morning. && .PREV DISCUSSION /226 AM MST/...Expect another day of record or near record high temperatures today before a Pacific trough moving by to our north begins to flatten and push our high pressure ridge off to the east starting tonight. The slow cooldown begins across the area on Saturday but a couple records could still be tied or broken. By Sunday enough cooler air will have moved in to keep any record highs on that date safe from being broken. No precipitation is expected from this trough as it moves by, but the pressure gradient between it and the departing ridge will cause the winds to pick up higher than they've been the last few days, out of the southwest at about 15-20 mph, gusting 25 to 35 mph. This with relatively low humidity will bring parts of the area close to near-critical fire weather conditions, but winds aren't quite strong enough to issue any fire weather products at this time. On Monday the trough moves away so this should allow our winds to ease up a bit compared to on the weekend. On Tuesday a weak shortwave will move across the area bringing limited moisture with it, but enough for an increase in clouds and maybe a few sprinkles or light showers over the northern third of the state, with the Chuskas having the highest POPs in the region. Wednesday and Thursday look dry at this time. However models are showing a cutoff Low potentially setting up off the southern California coast and this feature could advance across the area on Friday and bring some precipitation chances. This will have to be watched closely as its still pretty far out in the forecast period. && .AVIATION...Friday 11/18Z through Saturday 12/18Z...VFR conditions expected. Daytime winds are SW 5-15 kts. Overnight winds VRB at 10 kts or less. OUTLOOK...Saturday 12/18Z through Monday 14/18Z...Continued VFR conditions expected. Daytime winds are SW 10-20 kts with gusts up to 35 kts on Saturday and Sunday. Winds remain elevated 10-15 kts northeast of terrain features overnight Saturday, VRB at less than 10 kts otherwise. && .FIRE WEATHER...Today and Saturday...Dry and warm with high temperatures 10-20 degrees above normal. Expect near-critical fire weather conditions on Saturday, especially along and north of the Mogollon Rim and White Mountains. Winds will be southwest at 10-15 mph today, increasing to 15-20 mph with gusts 25-35 mph on Saturday. Minimum RH at or below 10% each afternoon. Sunday through Tuesday...Dry and warm. Near-critical fire weather conditions again on Sunday. Minimum RH will generally be at or below 15% each afternoon. Winds forecast to be 10-20 mph with gusts 25-35 mph on Sunday, turning generally south to southwest at 15 mph or less on Monday and Tuesday. && .FGZ WATCHES/WARNINGS/ADVISORIES...None. && PUBLIC...JJ/Bernhart AVIATION...Lewandowski FIRE WEATHER...McCollum For Northern Arizona weather information visit weather.gov/flagstaff
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 12:23 PM MST | Red Flag Warning | FGZ | Apache, Navajo | 56 hr |
Nearby
Red Flag Warnings in Arizona, 2025Every red flag warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.